Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 79, NWS Sioux Falls, SD

July 7, 2013Cherokee County, Plymouth County, Woodbury County, Iowa; Union County, South Dakota; Dakota County, Nebraska

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 7, 2013, 9:48 PM CDT for Cherokee County, Plymouth County, Woodbury County, Iowa; Union County, South Dakota; Dakota County, Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2013, 9:48 PM CDT (02:48 UTC)
Expired
Jul 7, 2013, 10:45 PM CDT
In force
57 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cherokee County, IA, Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Union County, SD

The radar

The Omaha radar (KOAX), 131 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 10:00 PM CDTTSTM WND DMGSioux City, IA6+ INCH DIAMETER TREE LIMBS DOWN IN LEEDS NEIGHBORHOOD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 6:03 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
892 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1973 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WUUS53 KFSD 080248
SVRFSD
IAC035-149-193-NEC043-SDC127-080345-
/O.NEW.KFSD.SV.W.0079.130708T0248Z-130708T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
948 PM CDT SUN JUL 7 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHEROKEE COUNTY IN NORTHWEST IOWA...
  SOUTHERN PLYMOUTH COUNTY IN NORTHWEST IOWA...
  WOODBURY COUNTY IN WEST CENTRAL IOWA...
  NORTHEASTERN DAKOTA COUNTY IN NORTHEAST NEBRASKA...
  SOUTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 1045 PM CDT

* AT 945 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH SIOUX
  CITY...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SIOUX CITY AND SOUTH SIOUX CITY AROUND 955 PM CDT.
  DAKOTA CITY AROUND 1000 PM CDT.
  SERGEANT BLUFF AROUND 1005 PM CDT.
  LAWTON AROUND 1015 PM CDT.
  MOVILLE AROUND 1025 PM CDT.
  ANTHON AROUND 1045 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BRONSON AND OTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4243 9662 4274 9656 4263 9569 4256 9571
      4256 9574 4247 9574 4220 9582 4220 9587
TIME...MOT...LOC 0248Z 293DEG 29KT 4253 9646

HAIL...<.75IN
WIND...60MPH

$$

BT
5 follow-up statements
225 
WWUS53 KFSD 080254
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
954 PM CDT SUN JUL 7 2013

IAC035-149-193-NEC043-SDC127-080345-
/O.CON.KFSD.SV.W.0079.000000T0000Z-130708T0345Z/
PLYMOUTH IA-CHEROKEE IA-WOODBURY IA-DAKOTA NE-UNION SD-
954 PM CDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
UNION...NORTHEASTERN DAKOTA...WOODBURY...SOUTHWESTERN CHEROKEE AND
SOUTHERN PLYMOUTH COUNTIES UNTIL 1045 PM CDT...

AT 950 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STONE STATE
PARK...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HINTON AROUND 1000 PM CDT.
  LAWTON AROUND 1015 PM CDT.
  MOVILLE AROUND 1025 PM CDT.
  KINGSLEY AROUND 1030 PM CDT.
  PIERSON AROUND 1040 PM CDT.
  CORRECTIONVILLE AROUND 1045 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4243 9662 4274 9656 4263 9569 4256 9571
      4256 9574 4247 9574 4220 9582 4220 9587
TIME...MOT...LOC 0255Z 280DEG 28KT 4258 9637

HAIL...<.75IN
WIND...60MPH

$$

BT
016 
WWUS53 KFSD 080303
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1003 PM CDT SUN JUL 7 2013

IAC035-149-193-NEC043-SDC127-080345-
/O.CON.KFSD.SV.W.0079.000000T0000Z-130708T0345Z/
PLYMOUTH IA-CHEROKEE IA-WOODBURY IA-DAKOTA NE-UNION SD-
1003 PM CDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
UNION...NORTHEASTERN DAKOTA...WOODBURY...SOUTHWESTERN CHEROKEE AND
SOUTHERN PLYMOUTH COUNTIES UNTIL 1045 PM CDT...

AT 959 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HINTON...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. AT 958PM...A 
TRAINED SPOTTER REPORTED TREES DOWN ON THE NORTHERN EDGE OF SIOUX 
CITY. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAWTON AROUND 1015 PM CDT.
  MOVILLE AROUND 1025 PM CDT.
  KINGSLEY AROUND 1030 PM CDT.
  PIERSON AROUND 1040 PM CDT.
  CORRECTIONVILLE AROUND 1045 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4243 9662 4274 9656 4263 9569 4256 9571
      4256 9574 4247 9574 4220 9582 4220 9587
TIME...MOT...LOC 0303Z 280DEG 28KT 4257 9629

HAIL...<.75IN
WIND...60MPH

$$

BT
161 
WWUS53 KFSD 080311
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1011 PM CDT SUN JUL 7 2013

IAC035-149-193-NEC043-SDC127-080345-
/O.CON.KFSD.SV.W.0079.000000T0000Z-130708T0345Z/
PLYMOUTH IA-CHEROKEE IA-WOODBURY IA-DAKOTA NE-UNION SD-
1011 PM CDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
UNION...NORTHEASTERN DAKOTA...WOODBURY...SOUTHWESTERN CHEROKEE AND
SOUTHERN PLYMOUTH COUNTIES UNTIL 1045 PM CDT...

AT 1009 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF HINTON...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOVILLE AROUND 1025 PM CDT.
  KINGSLEY AROUND 1035 PM CDT.
  PIERSON AROUND 1040 PM CDT.
  CORRECTIONVILLE AROUND 1045 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4243 9662 4274 9656 4263 9569 4256 9571
      4256 9574 4247 9574 4220 9582 4220 9587
TIME...MOT...LOC 0311Z 280DEG 28KT 4256 9621

HAIL...<.75IN
WIND...60MPH

$$

BT
266 
WWUS53 KFSD 080325
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 PM CDT SUN JUL 7 2013

SDC127-080335-
/O.CAN.KFSD.SV.W.0079.000000T0000Z-130708T0345Z/
UNION SD-
1025 PM CDT SUN JUL 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4242 9647 4270 9642 4263 9569 4256 9571
      4256 9574 4246 9574 4220 9582 4220 9588
TIME...MOT...LOC 0325Z 280DEG 28KT 4254 9606

$$

IAC035-149-193-NEC043-080345-
/O.CON.KFSD.SV.W.0079.000000T0000Z-130708T0345Z/
PLYMOUTH IA-CHEROKEE IA-WOODBURY IA-DAKOTA NE-
1025 PM CDT SUN JUL 7 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DAKOTA...WOODBURY...SOUTHWESTERN CHEROKEE AND SOUTHERN PLYMOUTH
COUNTIES UNTIL 1045 PM CDT...

AT 1023 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOVILLE...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGSLEY AROUND 1035 PM CDT.
  PIERSON AND CORRECTIONVILLE AROUND 1045 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4242 9647 4270 9642 4263 9569 4256 9571
      4256 9574 4246 9574 4220 9582 4220 9588
TIME...MOT...LOC 0325Z 280DEG 28KT 4254 9606

HAIL...<.75IN
WIND...60MPH

$$

BT
703 
WWUS53 KFSD 080337
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1037 PM CDT SUN JUL 7 2013

IAC035-149-193-NEC043-080347-
/O.EXP.KFSD.SV.W.0079.000000T0000Z-130708T0345Z/
PLYMOUTH IA-CHEROKEE IA-WOODBURY IA-DAKOTA NE-
1037 PM CDT SUN JUL 7 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAKOTA...
WOODBURY...SOUTHWESTERN CHEROKEE AND SOUTHERN PLYMOUTH COUNTIES WILL
EXPIRE AT 1045 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4242 9647 4270 9642 4263 9569 4256 9571
      4256 9574 4246 9574 4220 9582 4220 9588
TIME...MOT...LOC 0337Z 280DEG 28KT 4252 9594

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:46 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 7, 6:46 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
646 PM CDT SUN JUL 7 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 342 PM CDT SUN JUL 7 2013

INTERESTING FORECAST CONTINUES FOR TODAY. WEAK WAVE CONTINUES TO MOVE
ACROSS THE AREA PROVIDING WEAK UPPER FORCING FOR ASCENT. CIRRUS FROM
EARLIER CONVECTION COVERS MOST OF THE CWA. THIS HAS LIMITED SURFACE
HEATING AND UPDRAFT STRENGTH SOME...ALTHOUGH STILL SEEING A
MODERATELY TO HIGHLY UNSTABLE AIRMASS...WITH TEMPERATURES IN THE MID
TO UPPER 80S AND DEWPOINTS IN THE LOW 70S RESULTING IN MLCAPE
TOWARDS 3000 J/KG. ONE THUNDERSTORM HAS FORMED IN SANBORN COUNTY AND
THINK POP UP STORMS SHOULD STAY FAIRLY ISOLATED GIVEN CLOUD COVER.
GIVEN THE ENVIRONMENT...ANY STORM THAT DOES PULSE UP COULD BECOME
MARGINALLY SEVERE...WITH QUARTER SIZE HAIL AND 60 MPH WINDS.  GIVEN
EASTERLY LOW LEVEL WINDS AND WESTERLY WINDS ALOFT...STORM MOTION IS
ONLY ABOUT 5 KTS...THUS LOCALIZED HEAVY RAIN IS ALSO LIKELY IN ANY
STORM. SPC MESOANALYSIS SHOWS EFFECTIVE SHEAR AROUND 30 KTS...THUS
WHILE MOST STORMS SHOULD BE MAINLY PULSE TYPE...A FEW MULTICELLS ARE
POSSIBLE. BEST CHANCE OF THESE POP UP STORMS ARE ALONG AND NORTH OF
INTERSTATE 90...WHERE DEWPOINTS SEEM TO BE RUNNING HIGHEST. OTHER
AREA TO WATCH IS LINE OF STORMS ACROSS CENTRAL SOUTH DAKOTA. THESE
STORMS ARE ALSO SLOW MOVING...ALTHOUGH IF THEY CONTINUE TO ORGANIZE
ALONG OUTFLOW...CORFIDI VECTORS WOULD MOVE THE LINE EAST SOUTHEAST.
GIVEN HIGH INSTABILITY OVER OUR AREA...THINK THIS WOULD HAVE A
CHANCE OF MAKING IT INTO OUR CWA. LIKE MENTIONED ABOVE...QUARTER
SIZE HAIL AND 60 MPH WINDS WOULD BE THREATS IF THE LINE MOVES IN.
FEEL BEST CHANCE WILL REMAIN ALONG AND WEST OF THE JAMES
RIVER...WITH A LOWER CHANCE OF STORMS REACHING INTERSTATE 29 LATER
THIS EVENING. WILL HAVE TO CONTINUE TO MONITOR TRENDS. TONIGHT...DRY
AIR SHOULD CONTINUE TO WORK DOWN FROM THE NORTH...AS WE GET MORE
INTO THE 60 DEGREE TYPE DEWPOINTS CURRENTLY OBSERVED IN ABERDEEN.
THIS SHOULD SHIFT ANY THUNDERSTORM THREAT CLOSER TO THE MISSOURI
RIVER AND EVENTUALLY SOUTH OF OUR CWA.

SKIES SHOULD BECOME PARTLY TO MOSTLY SUNNY ON MONDAY. THINK CIRRUS
COVERAGE WILL PROBABLY BE LESS THAN TODAY. WITH 850 MB TEMPERATURES
SIMILAR TO TODAY...WENT AHEAD AND RAISED HIGHS A FEW TO SEVERAL
DEGREES. TONIGHTS CONVECTION MAY HELP PUSH THE LOWER DEWPOINT AIR
BRIEFLY INTO OUR CWA TOMORROW. STILL WILL BE HUMID...BUT MAY SEE
MORE UPPER 60 READINGS COMPARED TO THE LOW 70S OF TODAY. WENT AHEAD
AND REALLY SLOWED DOWN POPS FOR TOMORROW. KEPT IT MAINLY DRY THROUGH
0Z. THOUGHT IS ANY MORNING CONVECTION ACROSS WESTERN SOUTH DAKOTA
WILL WEAKEN AS IT MOVES EAST. OUR CWA SHOULD REMAIN CAPPED FROM
AFTERNOON SURFACE BASED CONVECTION...WITH A WARM LAYER BETWEEN 800
AND 700 MB...AND QUITE A BIT OF DRY AIR AT AND ABOVE 700 MB. AS A
SOMEWHAT STRONGER WAVE EJECTS INTO WESTERN SOUTH DAKOTA...THINK
STORMS WILL FIRE IN EITHER CENTRAL OR WESTERN SOUTH DAKOTA IN THE
AFTERNOON. GIVEN THE UNSTABLE AIR OVERHEAD...THOUGHT IS THAT THESE
SHOULD SURVIVE THE TRIP INTO OUR CWA...AND THIS IS BACKED BY BOTH
THE 4KM NAM AND WRF ARW. MOST PROBABLE TIMING WOULD PUT STORMS INTO
OUR FAR WEST ALONG THE MISSOURI RIVER AROUND 0Z.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 342 PM CDT SUN JUL 7 2013

CONFIDENCE IN TIMING/DEVELOPMENT OF CONVECTION BY MONDAY NIGHT AND
TUESDAY BECOMES INCREASINGLY LOWER THROUGH THE PERIOD WITH MODELS
HANDLING THESE ELEMENTS DIFFERENTLY. AT THIS POINT...ELEVATED WARM
FRONT LOOKS TO BEGIN LIFTING NORTHWARD ON MONDAY NIGHT AS ANOTHER
WEAK SHORTWAVE TRACKS INTO THE AREA. WITH THIS...MAY SEE CONVECTION
SOMEWHERE IN THE VICINITY OF THE MISSOURI RIVER VALLEY ON MONDAY
EVENING THEN LIFTING TO THE NORTH AND EAST THROUGH THE NIGHT. A COUPLE
OF SEVERE STORMS COULD BE POSSIBLE EARLIER IN THE EVENING WITH
ELEVATED CAPE RUNNING TIN THE 1000 TO 1500 J/KG...THOUGH SHEAR IS
NOT OVERLY IMPRESSIVE. IT WILL BE A MILD NIGHT WITH LOWS IN THE
UPPER 60S TO LOWER 70S.

FRONTAL BOUNDARY STILL SLATED TO SWING THROUGH THE AREA ON TUESDAY.
THINK THAT THE MONDAY NIGHT CONVECTION WILL EXIT OFF TO THE EAST
EARLY ON TUESDAY...LEADING TO A DRIER PERIOD THROUGH THE EARLY PART
OF THE DAY. MIDLEVEL TEMPERATURES ARE RELATIVELY WARM...SO
ANTICIPATE CAPPING ISSUES IN THE AFTERNOON...THOUGH AS THE FRONTAL
BOUNDARY CONTINUES TO PUSH TO THE SOUTH AND A STRONGER SHORTWAVE
COMES IN FROM THE WEST...MAY SEE ADDITIONAL CONVECTIVE DEVELOPMENT
ACROSS THE CWA DURING THE LATE AFTERNOON AND EVENING. WITH AFTERNOON
TEMPERATURES IN THE UPPER 80S TO LOWER 90S...DEWPOINTS IN THE LOWER
70S...AND PLENTY OF CAPE AND SHEAR AT THAT POINT...SEVERE STORMS
WOULD BE LIKELY.

ANY THUNDERSTORM ACTIVITY SHOULD PULL OFF TO THE EAST ON TUESDAY
NIGHT...AS COOLER AND DRIER AIR FILTERS INTO THE REGION BEHIND THE
EXITING SYSTEM. LOWS THAT NIGHT WILL BE COOLER IN THE LOWER 60S
NORTH TO THE UPPER 60S FAR SOUTH. SURFACE RIDGE BUILDS INTO THE
REGION ON WEDNESDAY...AND LOOKS TO BE A DRY DAY WITH HIGHS
SEASONABLE FOR THIS TIME OF YEAR...GENERALLY LOWER TO MID 80S.

IN THE EXTENDED...THURSDAY THROUGH SUNDAY...AN UPPER LEVEL RIDGE
SLOWLY BUILDS INTO THE CENTRAL PORTION OF THE COUNTRY THROUGH THE
PERIOD. THIS WILL BRING A WARMING TREND EACH DAY INTO
SATURDAY...INTO THE MID 80S TO LOWER 90S FOR DAYTIME HIGHS. WHILE
MODELS HAVE VARIOUS SOLUTIONS REGARDING CONVECTIVE CHANCES THROUGH
THE END OF THE WEEK...SOME CONSENSUS WOULD SUGGEST THE BETTER
CHANCE EXISTS IN THE FRIDAY NIGHT TO SATURDAY TIME FRAME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 625 PM CDT SUN JUL 7 2013

THUNDERSTORM COMPLEX MOVING ACROSS SOUTHEAST SOUTH DAKOTA WILL
CONTINUE EAST THROUGH 06Z. HON WILL BE LEAST AFFECTED BY THIS AS
ONLY -RA THEN CLEARING SKIES AFTER 02Z. SOME FOG WILL BE POSSIBLE
AT HON AS WIND SUBSIDES AND RECENT RAIN PROVIDES GOOD MOISTURE SOURCE.

FSD...TSRA SHOULD MOVE THROUGH BETWEEN 01Z-03Z WITH SOME LINGERING
RAIN BEHIND THE MAIN LINE.

SUX...CONFIDENCE IS A LITTLE LOWER AS FAR AS TIMING TSRA. WILL PUT
INITIAL TIMING AT AROUND 03Z-04Z AND AMEND IF NECESSARY.

AFTER TSRA MOVE THROUGH VFR CONDITIONS WILL PREVAIL. WILL
REEVALUATE POTENTIAL FOR FOG AT FSD AND SUX FOR 06Z TAF ISSUANCE.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...CHENARD
LONG TERM...JM
AVIATION...SALLY
Hazardous weather outlook, Jul 7, 3:55 PM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
355 PM CDT SUN JUL 07 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
355 PM CDT SUN JUL 07 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS ARE LIKELY THIS AFTERNOON...GENERALLY IN
THE VICINITY OF INTERSTATE 90 OR NORTH. MOST OF THESE STORMS WILL
REMAIN BELOW SEVERE LIMITS WITH SMALL HAIL...WIND GUSTS TO 45 MPH
AND HEAVY RAIN THE MAIN THREATS. ALTHOUGH A STORM OR TWO MAY
BECOME STRONG ENOUGH TO PRODUCE QUARTER SIZE HAIL AND WIND GUSTS
TO 60 MPH.

A LINE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL SOUTH DAKOTA
WILL MOVE EAST LATER THIS AFTERNOON AND EVENING. THE BEST CHANCE
OF SEEING THESE STORMS WILL BE ALONG AND WEST OF INTERSTATE
29...WITH A SMALLER CHANCE AS FAR EAST AS INTERSTATE 29. A FEW OF
THESE STORMS COULD PRODUCE UP TO QUARTER SIZE HAIL AND WIND GUSTS
TO 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT OF SEVERE WEATHER WILL INCREASE WITH STORMS MONDAY
EVENING THROUGH EARLY TUESDAY EVENING. MONDAY EVENING AND MONDAY
NIGHT...THUNDERSTORMS MAY MOVE IN FROM CENTRAL SOUTH
DAKOTA....WITH HEAVY RAIN...STRONG WINDS AND HAIL POSSIBLE IN
SOME OF THE STORMS. BY TUESDAY AFTERNOON...THE GREATER THREAT
WILL SHIFT INTO FAR SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA AND
SOUTHWEST MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 7, 7:15 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
715 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     LAKE ANDES              43.16N 98.54W
07/07/2013  E60 MPH          CHARLES MIX        SD   TRAINED SPOTTER

            BROKE LARGE LIMBS OFF TREES, CAUSED CAR DAMAGE

0635 PM     TSTM WND DMG     LAKE ANDES              43.16N 98.54W
07/07/2013                   CHARLES MIX        SD   COUNTY OFFICIAL

            POWER OUT, TREES TOPPED

0650 PM     FLASH FLOOD      GEDDES                  43.25N 98.70W
07/07/2013                   CHARLES MIX        SD   COUNTY OFFICIAL

            STREET FLOODING

&&

BT
Local storm report, Jul 7, 7:58 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
758 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     GEDDES                  43.25N 98.70W
07/07/2013  M70 MPH          CHARLES MIX        SD   TRAINED SPOTTER

            TREES DOWN AND A SHED BLOWN OVER

0625 PM     HEAVY RAIN       GEDDES                  43.25N 98.70W
07/07/2013  M2.50 INCH       CHARLES MIX        SD   TRAINED SPOTTER

            2.5 INCHES IN A HALF HOUR. STREET FLOODING THROUGHOUT
            TOWN.

&&

SALLY
Local storm report, Jul 7, 8:20 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
820 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     TYNDALL                 42.99N 97.86W
07/07/2013                   BON HOMME          SD   TRAINED SPOTTER

            SEVERAL LARGE BRANCHES DOWN IN TOWN.

&&

BT
Local storm report, Jul 7, 8:22 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
822 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     TABOR                   42.95N 97.66W
07/07/2013  M60.00 MPH       BON HOMME          SD   TRAINED SPOTTER

&&

SALLY
Local storm report, Jul 7, 8:27 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
827 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND GST     TABOR                   42.95N 97.66W
07/07/2013  M63.00 MPH       BON HOMME          SD   TRAINED SPOTTER

&&

SALLY
Local storm report, Jul 7, 8:28 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
828 PM CDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TSTM WND GST     YANKTON                 42.89N 97.39W
07/07/2013  M62 MPH          YANKTON            SD   ASOS

&&

SALLY

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:03 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury57 min
Jul 7, 7:08 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas, Hutchinson67 min
Jul 7, 7:44 PM CDTSevere Thunderstorm WarningFSDBon Homme, Yankton61 min
Jul 7, 8:36 PM CDTSevere Thunderstorm WarningFSDClay, Yankton54 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in South Dakota, 2013Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.